Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Northern Indiana

August 9, 2012Adams County, Jay County, Wells County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2012, 10:49 PM EDT for Adams County, Jay County, Wells County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 10:49 PM EDT (02:49 UTC)
Expired
Aug 9, 2012, 11:12 PM EDT
In force
23 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Adams County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS53 KIWX 100249
SVRIWX
INC001-075-179-100330-
/O.NEW.KIWX.SV.W.0115.120810T0249Z-120810T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JAY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
  SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...

* UNTIL 1130 PM EDT

* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF BERNE TO 10 MILES WEST OF
  GENEVA...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  BERNE...
  GENEVA...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DOMESTIC...LINN GROVE...CEYLON...BRYANT...SALEM...NEW CORYDON AND
TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO
THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4058 8520 4059 8520 4059 8523 4074 8515
      4073 8480 4072 8480 4048 8479
TIME...MOT...LOC 0249Z 282DEG 32KT 4070 8509 4062 8514
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
862 
WWUS53 KIWX 100259
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 PM EDT THU AUG 9 2012

INC179-100309-
/O.CAN.KIWX.SV.W.0115.000000T0000Z-120810T0330Z/
WELLS IN-
1059 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WELLS COUNTY IS
CANCELLED...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO
THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4055 8507 4073 8507 4073 8480 4049 8479
      4048 8480
TIME...MOT...LOC 0259Z 282DEG 32KT 4068 8497 4060 8502

$$

INC001-075-100330-
/O.CON.KIWX.SV.W.0115.000000T0000Z-120810T0330Z/
ADAMS IN-JAY IN-
1059 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHEASTERN JAY AND SOUTHERN ADAMS COUNTIES...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BERNE TO 5 MILES WEST OF GENEVA...AND MOVING EAST
AT 35 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  GENEVA...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
CEYLON...BRYANT...SALEM...NEW CORYDON AND TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO
THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4055 8507 4073 8507 4073 8480 4049 8479
      4048 8480
TIME...MOT...LOC 0259Z 282DEG 32KT 4068 8497 4060 8502
WIND...HAIL 60MPH <.50IN

$$
632 
WWUS53 KIWX 100312
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT THU AUG 9 2012

INC001-075-100322-
/O.CAN.KIWX.SV.W.0115.000000T0000Z-120810T0330Z/
ADAMS IN-JAY IN-
1112 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JAY AND SOUTHERN
ADAMS COUNTIES IS CANCELLED...

AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @ N W S I W X. REPORTS CAN ALSO BE MADE TO
THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4055 8507 4073 8507 4073 8480 4049 8479
      4048 8480
TIME...MOT...LOC 0312Z 282DEG 32KT 4066 8482 4058 8487

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:18 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 9, 7:18 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT THU AUG 9 2012

.AVIATION.../00Z TAFS/
UPR LOW DIGGING SE ACROSS THE WRN GRTLKS TNGT WILL RESULT IN
NUMEROUS SHOWERS/TSTMS ACROSS NRN INDIANA WITH FLYING CONDITIONS
LOWERING TO MVFR/IFR. MID LEVEL DRY SLOT MAY MOVE INTO NRN INDIANA
CAUSING RAIN TO END FOR A TIME OVERNIGHT AND FRIDAY MORNING...
BUT FOR NOW CONTD WITH LIGHT RAIN THROUGH THE ENTIRE TAF PERIOD AS
STILL REMAINS QUESTIONABLE EXACTLY WHERE DEFORMATION ZONE AND DRY
SLOT WILL SET UP. IN EITHER CASE LOW CIGS SHOULD PERSIST THROUGH FRI.
WINDS WILL BACK TO N-NW AND INCREASE TO 15-25KT RANGE BY FRIDAY
AFTN AS SFC LOW DEVELOPS/DEEPENS OVER THE CENTRAL GRTLKS.

&&

.PREV DISCUSSION... /ISSUED 314 PM EDT THU AUG 9 2012/

SHORT TERM...

CLOUDS HAVE LIMTED INSTABILITY TODAY BUT SOME BREAKS DEVELOPING THIS
AFTERNOON ACROSS THE SOUTH AND MODEST INSTABILITY COUPLED WITH 30 TO
35 KNOTS OF 0-6KM SHEAR COULD STILL ALLOW FOR ISOLATED SEVERE
THUNDERSTORMS LATE AFTERNOON INTO EARLY EVENING. VIS SATELLITE
SHOWING A FEW LINES OF AGGRAVATED CU ACROSS IL WHICH WILL BE
MONITORED CLOSELY NEXT FEW HOURS. A FEW STORMS HAVE DEVELOPED LATE
IN SOUTHWEST CWA. OF OTHER CONCERN IS WATERSPOUT POTENTIAL OVER
LAKE MICHIGAN WITH ANY STRONGER DEVELOPING CELLS GIVEN SHEAR AND
INCREASING DELTA T VALUES. PHASING OF SHORT WAVES WILL OCCUR
OVERNIGHT WITH CLOSED LOW DEVELOPING OVER FORECAST AREA TONIGHT.
LARGE AREA OF DEFORMATION RAIN EXPECTED TO SAG INTO NORTHWEST
FORECAST AREA AND COULD LINGER INTO FRIDAY MORNING WITH
SIGNIFICANT RAINFALL AMOUNTS POSSIBLE. A NARROW AXIS OF 1 TO 3
INCHES IS PLAUSIBLE FAR NORTHWEST BUT DEPENDENT ON LOCATION OF
PIVOT POINT WITH UPPER LOW AND DEGREE OF LAKE ENHANCEMENT.
LINGERING SHOWERS INTO FRIDAY WITH DECREASING PCPN CHANCES LATER
FRIDAY AND FRIDAY NIGHT AS UPPER LOW PULLS EAST.

LONG TERM / SATURDAY THROUGH WEDNESDAY NIGHT /...

POTENT UPPER LOW WILL BE MOVING NE OUT OF THE REGION BY THE START OF
THE LONG TERM. WEAK HIGH PRESSURE WILL BUILD IN IN ITS WAKE WITH A
MAINLY DRY WEEKEND ON TAP. FLOW BEGINS TO FLATTEN OUT BY MONDAY WITH
AN INCREASE IN WAA AND THERMAL RIDGE NUDGING INTO AREA. DIFFICULTY
STILL REMAINS AS MODELS STRUGGLE TO AGREE BY BEGINNING OF THE WEEK
WITH EXACT STRENGTH AND TIMING OF A FEW UPPER LEVEL DISTURBANCES
RIDING IN THE PERTURBED FLOW THAT COULD AFFECT AREA. GFS MOST
AGGRESSIVE SOLUTION BUT HARD TO FULL STOCK IN IT GIVEN RECENT
PERFORMANCE ISSUES. MONDAY AFTERNOON INTO TUESDAY LOOKS TO BE BEST
SHOT OF ANY PRECIP ALTHO MOISTURE FIELDS ARE STARVED AS MOISTURE
REMAINS TRAPPED NEAR THE GULF. GIVEN UPWARD TREND IN MODEL POPS AND
MORE CONSISTENT SIGNAL...HAVE ADDED SLGHT CHC POPS TO THAT TIME
FRAME. ANOTHER SHOT AT PRECIP ARRIVES BY END OF LONG TERM BUT HAVE
CONTINUED WITH DRY FORECAST AFTER TUESDAY MORNING GIVEN RISING
HEIGHTS AND LOW CONFIDENCE THIS FAR OUT.

TEMPERATURES WILL SEE A GRADUAL WARMING TREND THROUGH THE PERIOD.
HIGHS IN THE MID 70S FOR THE WEEKEND WILL WARM BACK INTO THE
LOW 80S BY MONDAY AND COULD SEE A RETURN TO MID TO UPPER 80S BY END
OF THE PERIOD. POTENTIAL TEMP BUST LOOMS MONDAY IF CONVECTION DOES
MATERIALIZE WITH CLOUD COVER HINDER WARMING. GIVEN RECENT BIASES IN
THIS TYPE OF PATTERN...HAVE GONE A DEGREE OR TWO ABOVE ALLBLEND
INIT. CHILLY NIGHT ON TAP SATURDAY WITH LOWS IN THE MID
50S...WARMING INTO THE 60S BY SUNDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR INZ003.

MI...RIP CURRENT RISK THROUGH FRIDAY EVENING FOR MIZ077.

OH...NONE.
LM...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LMZ043-
     046.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...OBERGFELL
AVIATION...JT
Hazardous weather outlook, Aug 9, 3:48 PM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT THU AUG 9 2012

INZ003-MIZ077-102000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
348 PM EDT THU AUG 9 2012 /248 PM CDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT LOCALIZED HEAVY RAINFALL
IS POSSIBLE.

THERE IS A HIGH RISK FOR RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A HIGH RISK FOR RIP CURRENTS FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012-014-MIZ078>081-OHZ001-002-004-005-102000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
348 PM EDT THU AUG 9 2012 /248 PM CDT THU AUG 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT LOCALIZED
HEAVY RAINFALL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-102000-
PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
348 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
HAIL ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-102000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT.
THERE IS A CHANCE FOR WATERSPOUTS THIS EVENING AND OVERNIGHT.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR WATERSPOUTS FRIDAY. CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH SATURDAY WITH GALES
POSSIBLE FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 9, 9:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EDT THU AUG 9 2012

INZ018-OHZ015-024-100215-
ALLEN IN-PAULDING OH-VAN WERT OH-
950 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN PAULDING...
NORTHWESTERN VAN WERT AND SOUTHEASTERN ALLEN COUNTIES...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODBURN...OR 8 MILES EAST OF NEW HAVEN...
MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE...
  PAYNE...
  CONVOY...
  EDGERTON...
  MCGILL AND DIXON...
  TIPTON...WORSTVILLE AND BRICETON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.

LAT...LON 4110 8451 4088 8458 4098 8501 4116 8495
TIME...MOT...LOC 0150Z 283DEG 17KT 4105 8486
Local storm report, Aug 9, 10:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HEAVY RAIN       URBANA                  40.90N  85.79W
08/09/2012  M1.47 INCH       WABASH             IN   COCORAHS

            30 MINUTE RAINFALL

&&

SKIPPER
Special weather statement, Aug 9, 10:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT THU AUG 9 2012

OHZ015-024-100245-
PAULDING OH-VAN WERT OH-
1016 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING AND NORTHERN
VAN WERT COUNTIES...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAYNE...OR 15 MILES NORTHWEST OF VAN WERT...
MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TIPTON...
  BRICETON...
  LATTY...
  HAVILAND...SCOTT AND BROUGHTON...
  GROVER HILL...ROSELMS AND MELROSE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.

LAT...LON 4113 8438 4091 8441 4098 8481 4113 8479
TIME...MOT...LOC 0216Z 276DEG 16KT 4104 8471
Local storm report, Aug 9, 10:17 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     3 ENE LAGRO             40.86N  85.68W
08/09/2012  E60 MPH          WABASH             IN   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WIND AND UNKNOWN SIZE HAIL ON CR
            600E

&&

BENTLEY
Local storm report, Aug 9, 10:24 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             2 S ANDREWS             40.83N  85.60W
08/09/2012  M1.00 INCH       HUNTINGTON         IN   TRAINED SPOTTER

            QUARTER SIZED HAIL AT THE INTERSECTION OF SR105 AND
            DIVISION RD.

&&

BENTLEY
Special weather statement, Aug 9, 10:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT THU AUG 9 2012

INZ025>027-034-OHZ024-100315-
ADAMS IN-HUNTINGTON IN-JAY IN-VAN WERT OH-WELLS IN-
1029 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN VAN WERT...NORTHEASTERN
BLACKFORD...NORTHWESTERN JAY...WELLS...ADAMS AND SOUTHEASTERN
HUNTINGTON COUNTIES...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSSIAN TO 13 MILES
WEST OF BLUFFTON...MOVING SOUTHEAST AT 30 MPH.

UP TO PEA SIZE HAIL...WINDS GUSTS TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  DECATUR...
  BERNE...
  MONROE...
  GENEVA...
  TOCSIN AND LIBERTY CENTER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR NORTHERN INDIANA.

LAT...LON 4053 8520 4057 8520 4057 8529 4063 8545
      4066 8545 4092 8520 4092 8506 4085 8469
      4048 8507
TIME...MOT...LOC 0229Z 293DEG 28KT 4090 8510 4066 8537

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:25 PM EDTSevere Thunderstorm WarningIWXWhite50 min
Aug 9, 8:31 PM EDTSpecial Weather StatementIWXWhitley29 min
Aug 9, 8:36 PM EDTTornado WarningIWXWhite39 min
Aug 9, 8:48 PM EDTSpecial Weather StatementIWXWabash27 min
Aug 9, 9:05 PM EDTSevere Thunderstorm WarningIWXCass, Miami40 min
Aug 9, 9:11 PM EDTSpecial Weather StatementIWXAllen34 min
Aug 9, 9:23 PM EDTSpecial Weather StatementIWXWabash37 min
Aug 9, 9:29 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash46 min
Aug 9, 10:29 PM EDTSpecial Weather StatementIWXAdams, Wells46 min
Aug 10, 4:35 AM EDTGale WarningIWX17 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.